Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The intrinsic conformal structure and Gauss map of a light-like hypersurface in Minkowski space

Author: Marek Kossowski
Journal: Trans. Amer. Math. Soc. 316 (1989), 369-383
MSC: Primary 53C50; Secondary 53A30, 53C40
MathSciNet review: 938920
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We begin by pointing out two subtleties in the global properties of hypersurfaces in Minkowski space which inherit a uniformly degenerate metric (i.e., the existence of global space-like sections and the notion of an icon; see Appendices 1 and 2). We then construct a Gauss map for such hypersurfaces and an intrinsic invariant. This leads us to results concerning light-like hypersurfaces which parallel known results concerning surfaces in Euclidean space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C50, 53A30, 53C40

Retrieve articles in all journals with MSC: 53C50, 53A30, 53C40

Additional Information

PII: S 0002-9947(1989)0938920-1
Article copyright: © Copyright 1989 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia